new member

First time on the site, I have had this for so many years now but it has been worse recently with upper body discomfort as well as legs on the move. I have been using Pramipexole for a few months now but after a really bad couple of nights tried stopping all alcohol. The effect has been dramatic . I would really like to hear from others about this illness because it is having such a drastic effect on my life. I have retired and my wife and I would love to travel but the prospect of a long haul flight fills me with dread. Any comments would be great thanks.

12 Replies

oldestnewest
  • Hi Roux. I too take pramipexole and it does work for me very well although makes me very tired 2 hours after taking it. Long haul flights are indeed a nightmare but you would need to take a prolonged period of medication to keep the spasms at bay a little bit but at least the tiredness may help you sleep. Not sure about the alcohol, would miss a glass of wine!! Do you get an intense feeling in your upper body of being all screwed up and like you could scream with desire to release it all and run away! At times I feel like i could run outside and just keep running (if i was fit enough which I'm not!) the intensity is just painful sometimes. So many people are reporting this side of RLS as well and I thought it was just me many months ago, it shows how good this site is to spread the word and let you know your not alone.

  • Interesting comments about the upper body as I too have that intense feeling and one night it was so bad I got up, got dressed and went out for a 2 hour walk in the rain just to try and get rid of the horrible feeling. It did work but at 3 in the morning I was worried about trying to explain to any passing police why I was out at that time of the morning!

  • I too take Pramipexole (0.088g) and it is the best medication I have ever taken insomuch that it instantly stopped my RLS. I sleep better (despite my several trip to the loo during the night) and I intend going back to my GP to continue the treatment. What long term effects are I'm not sure.

  • Since my last entry things got worse until at a recent visit to my GP it was pointed out that I should be taking 2 x Pramipexole at night - not 1. Hey presto! things went from worse to a lot better, at least I get to sleep quicker and longer without leg twitching.

  • I also take Pramipexole Mirapexin, I started on (0.088mg) for about a yr or more, 1 was enough, but then I needed to take 2 and sometimes 3 to control it, so now my doctor has increased the strength to (0.18mg) so I only need to take 1 of these and it controls it well, sometimes I get it in the daytime also, so I take 1 then also. I find this medicine (tablets) works wonders and does not make me sleepy, unlike Ropinirole did.

  • Hi sparkle2 I am on 0.088mg tabs and mine are supposed to be taken 2 hours before going to bed, did you have any problems when you started on the increased dose?

  • You are on the right site for support and to find information.

    Even if you do not find all of your answers here, you will find

    very caring people who will listen to you, offer other suggestions

    and maybe we can come up with a solution together.. so welcome.

    My best suggestion is to talk to the doctor for a very short drug

    treatment to calm you down, relax your muscles and then take

    it...I would hope that the doctor does understand and wouldn't

    have an issue with such a short run of a drug to get you

    to your destination and back home. I hope that it's enjoyable

    for both of you.

    I don't really know about alcohol..I'm taking Pramipexole just

    as you are and with that a pain reliever (narcotic) that may or may

    not be re-prescribed by my doctor. It's trial and error..mostly the

    later of the two but I am hopeful as other's on this site have found

    things that work better for their otherwise disrupted life.

    Yes, this RLS makes life very difficult at times. I think that we all fear

    as much as you do that nothing will work. Hopefully this group

    will bring light and give you hope that there are many treatments,

    alternative treatments that work for some..so keep reading, and

    welcome to this group. = ).

    Karen ~USA

  • Thank you Karen, I thought my RLS was bad but heavens, no where near as bad as some of the stories I am reading. Alcohol is a definite no-no for me, because I suffer from a chronic sleep disorder too, I sometimes resort to a large Whiskey and Dandelion and Burdock, hate the taste of whiskey and need something to hide the taste! It doesn't help me sleep OR ease the legs but I lie there in bed and just don't care! Haven't done this for a while as the headache the following morning is almost as bad as the RLS.

  • I am so glad that for the first time I have been able to share how I feel with people who understand what this is like to cope with every day! I am still not having any alcohol and it does seem to be helping slightly. We have just been away in our caravan for a few days and the one night I had one drink the RLS started soon afterwards! The good thing is that I have the most understanding wife and even when I am in a bad state she is fantastic. I have to admit that the RLS has been so bad recently that it has had me in tears of frustration but being able to talk to others on this site is a great help. I would be interested to hear about any alternative treatments that I could try. Thanks for your support.

  • Hi there all

    My current pills are sifrol 2.4 mg. they are neither better nor worse than the ones I have had before.

    When I have the worst pain, I find walking around helps. Once I had to walk home all the way from Copenhagen to Reykjavik. I just could not sit in my seat, I was in such a pain. The flight attendants were very good to me, fed me water and I could have food if I wanted. I find people kind and understanding when they see that there is something bothering you

    Kolbrun

  • HI, Roux, first of all, welcome. :) I am on vacation, well kind of, but am getting to msgs, etc. in between trick or treaters at my friend's house. LOL Anyway, alcohol is big no no for RLS. It may calm it down for a couple of hours, but it WILL come back and bite you in the arse and legs and everywhere else. alcohol is definitely not a good idea, and not with meds. I know how you feel about travelling. I am in the US and just did a cross country trip, and hopefully will flyhome this weekend of all the flights get straightened out from that devastating hurricane. What a mess. I am on the west coast, but live on the east coast. Not good. But, when I do have to travel, especially fly, my doctor adds some xanax or valium to just have enough for the trip. Sometimes one med is not enough and a combination therapy is needed. In fact 75% of RLSer's have to use more than one med. I certainly do. So, instead of dreading a trip, try talkin to your doc and see if he will give you something just to help through the flights or train rides or however you travel. I could not ever fly if I did not do that. :)

  • HI, nightdancer thanks for your welcome.Do you find any side effects from the meds because I have not been given anything else yet just the pramipexole and worry about taking too much medication.

You may also like...